MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012582-19
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effect of death, as listed in the graftmaster rx coronary stent graft system, instructions for use (ifu), is a known patient effect that may be associated with use of a coronary stent in native coronary arteries.Per the physician, the patient death is unrelated to the graftmaster stent.The investigation was unable to determine a conclusive cause for the reported failure to seal.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the patient was admitted, in guarded condition, for treatment of a complex lesion of the left anterior descending (lad) artery and circumflex (cx) artery.The decision was made to use a mini crush technique.A 4.0 x 22 mm non-abbott stent was deployed in the cx, with approximately 2-3 mm in the left main.After deployment and before the stent was crushed, angiogram demonstrated a perforation.The patient became hypotensive and had complaints of chest discomfort.Medication was administered and a dilatation catheter balloon was inflated to tamponade the perforation.The 4.0 x 19 mm graftmaster stent was deployed, approximately 2-3 mm beyond the proximal margin of the previously implanted stent, and the perforation was sealed.Intravascular ultrasound of the left main to the cx demonstrated the graftmaster stent to be well deployed and that the non-abbott stent was the only part that was covering the origin of the lad.The decision was made to continue the crushing technique; however, angiogram demonstrated recurrent perforation and the patient status declined.Dilatation catheter balloons were advanced and inflated to tamponade the perforation.Doppler ultrasound demonstrated pericardial effusion and the patient was hypotensive.Pericardiocentesis was performed, with some fluid removed and decreasing the size of the pericardial effusion.Despite aggressive advanced cardiovascular life support (acls) with intubation, cardiopulmonary resuscitation (cpr) and multiple medications, refractory hypotension remained.When cpr was about to be discontinued, angiogram was performed and noted no residual perforation in the cx, but there was no flow in the lad.The non-abbott stent was crushed as planned and flow was restored down the lad.Although additional cpr was performed, spontaneous coronary rhythm was not restored and the patient's blood pressure was not restored.After approximately 30 minutes of acls, the patient died the day of the procedure.Per physician, the pericardial effusion, requiring intervention, and patient death are unrelated to the graftmaster stent.No additional information was provided.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14837052
Report Number2024168-2022-06921
Device Sequence Number2382733
Product Code MAF
UDI-Device Identifier08717648176456
UDI-Public08717648176456
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1012582-19
Device Catalogue Number1012582-19
Device Lot Number0112341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Initial Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexMale
Patient Weight79 KG